Alert archive / Louisiana / Flash Flood Warnings in 2007

Flash Flood Warning 11, NWS New Orleans, LA

May 4, 20074 parishes in Louisiana

NWS New Orleans, LA issued this flash flood warning at May 4, 2007, 3:15 AM CDT for 4 parishes in Louisiana. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 4, 2007, 3:15 AM CDT (08:15 UTC)
Expired
May 4, 2007, 5:15 AM CDT
In force
2 hr
Issued by
NWS New Orleans, LA
Area
Whole counties

Counties Jefferson Parish, LA, Orleans Parish, LA, Plaquemines Parish, LA, Saint Bernard Parish, LA

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2007-05-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1123 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2007-05-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 67 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1123 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
979 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
67 m²/s²
0-3 km storm-relative helicity
102 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLIX 040815
FFWLIX
LAC051-071-075-087-041015-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
315 AM CDT FRI MAY 4 2007

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...TIMBERLANE...MARRERO...HARVEY...
  ORLEANS PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF NEW ORLEANS...
  PLAQUEMINES PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF BELLE CHASSE...
  ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF CHALMETTE...

* UNTIL 515 AM CDT

* AT 313 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  TERRYTOWN...LAFITTE AND GRETNA

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.

LAT...LON 2996 9017 2962 9017 2966 8993 3001 8995

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at May 3, 9:58 PM CDT, 5 hours 17 minutes earlier.

Area forecast discussion, May 3, 9:58 PM CDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
958 PM CDT THU MAY 3 2007

.UPDATE...
JUST UPDATED ZONES TO HEADLINE TORNADO WATCH 225 FOR ALL OF OUR
LOUISIANA PARISHES AND ALL BUT THE THREE COASTAL MISSISSIPPI
COUNTIES. WILL LEAVE EVERYTHING ELSE ALONE THOUGH FEEL 100 PERCENT
POP IS MORE PLAUSIBLE FOR TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  65  81  66  86 /  70  60  20  20
BTR  67  82  67  88 /  70  60  20  20
MSY  70  82  70  87 /  70  60  30  20
GPT  68  82  69  84 /  50  60  40  20

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLOOD WATCH THROUGH FRIDAY MORNING FOR LAZ034>040-046>050-
     056>070.

GM...NONE.

MS...FLOOD WATCH THROUGH FRIDAY MORNING FOR MSZ068>071-077-080>082.

GM...NONE.
Hazardous weather outlook, May 3, 11:04 AM CDT, 16 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1104 AM CDT THU MAY 3 2007

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-040000-
AMITE-ASCENSION-ASSUMPTION-EAST BATON ROUGE-EAST FELICIANA-HANCOCK-
HARRISON-IBERVILLE-JACKSON-LIVINGSTON-LOWER JEFFERSON-
LOWER LAFOURCHE-LOWER PLAQUEMINES-LOWER ST BERNARD-LOWER TERREBONNE-
ORLEANS-PEARL RIVER-PIKE-POINTE COUPEE-ST CHARLES-ST HELENA-ST JAMES-
ST JOHN THE BAPTIST-ST TAMMANY-TANGIPAHOA-UPPER JEFFERSON-
UPPER LAFOURCHE-UPPER PLAQUEMINES-UPPER ST BERNARD-UPPER TERREBONNE-
WALTHALL-WASHINGTON-WEST BATON ROUGE-WEST FELICIANA-WILKINSON-
1104 AM CDT THU MAY 3 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEASTERN
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS AND HEAVY RAIN...
SCATTERED TO NUMEROUS THUNDERSTORMS WILL MOVE FROM NEAR THE
ATCHAFALAYA RIVER LATE THIS MORNING ACROSS MUCH OF EAST CENTRAL AND
SOUTHEAST LOUISIANA...AND PORTIONS OF SOUTH MISSISSIPPI THROUGH THIS
AFTERNOON. ANOTHER ROUND OF SCATTERED TO NUMEROUS THUNDERSTORMS IS
EXPECTED AFTER MIDNIGHT TONIGHT. SOME OF THE THUNDERSTORMS THROUGH
THIS AFTERNOON AND AGAIN TONIGHT MAY BE SEVERE AND PRODUCE DAMAGING
WINDS AND LARGE HAIL...ESPECIALLY ACROSS EAST CENTRAL AND SOUTHEAST
LOUISIANA AND SOUTHWEST MISSISSIPPI. IN ADDITION TO THE THREAT OF
SEVERE THUNDERSTORMS...THE THREAT OF HEAVY RAINFALL WILL EXIST. A
FLOOD WATCH IS IN EFFECT FROM MIDNIGHT TONIGHT THROUGH FRIDAY
AFTERNOON. RAINFALL AMOUNTS OF 3 TO 6 INCHES MAY OCCUR WITH LOCALLY
HIGHER AMOUNTS POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NUMEROUS THUNDERSTORMS ARE EXPECTED FRIDAY ALONG WITH THE THREAT OF
HEAVY RAINFALL. A FEW THUNDERSTORMS MAY ALSO BE SEVERE AND PRODUCE
LARGE HAIL AND DAMAGING WINDS. TOTAL RAINFALL AMOUNTS OF 3 TO 6
INCHES MAY OCCUR THROUGH FRIDAY WITH ISOLATED HEAVIER AMOUNTS
POSSIBLE.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE NEARLY EACH DAY
SATURDAY THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS AND EMERGENCY MANAGERS SHOULD BE PREPARED FOR POSSIBLE
ACTIVATION TODAY THROUGH FRIDAY. CONTINUE MONITORING THE WEATHER FOR
LATER STATEMENTS...WATCHES...AND POSSIBLE WARNINGS. PEOPLE IN FLOOD
PRONE AREAS CAN HELP BY MAKING SURE DRAINS AND GUTTERS ARE CLEAR OF
DEBRIS TO ALLOW WATER TO RUN OFF PROPERLY.

22

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 3, 10:56 PM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, East Feliciana, Pointe Coupee, West Baton Rouge25 min
May 4, 2:18 AM CDTSpecial Marine WarningLIX57 min
May 4, 3:00 AM CDTTornado WarningLIXJefferson, Plaquemines30 min
May 4, 4:22 AM CDTSevere Thunderstorm WarningLIXPlaquemines38 min
May 4, 5:01 AM CDTSpecial Marine WarningLIX59 min
May 4, 5:05 AM CDTSevere Thunderstorm WarningLIXPlaquemines25 min
May 4, 5:35 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge25 min
May 4, 5:37 AM CDTSevere Thunderstorm WarningLIXPlaquemines23 min
May 4, 5:46 AM CDTSpecial Marine WarningLIX59 min
May 4, 5:51 AM CDTSevere Thunderstorm WarningLIXSaint John the Baptist24 min
May 4, 6:00 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge30 min
May 4, 6:38 AM CDTSpecial Marine WarningLIX67 min
May 4, 6:46 AM CDTFlash Flood WarningLIXSaint John the Baptist119 min
May 4, 7:42 AM CDTSevere Thunderstorm WarningLIXLivingston33 min
May 4, 7:53 AM CDTSpecial Marine WarningLIX67 min
May 4, 8:45 AM CDTFlash Flood WarningLIXLivingston90 min
May 4, 10:39 AM CDTSevere Thunderstorm WarningLIXEast Baton Rouge, Livingston36 min
May 4, 11:03 AM CDTSpecial Marine WarningLIX87 min
May 4, 12:08 PM CDTFlash Flood WatchLIXEast Baton Rouge, East Feliciana, Iberville, Pointe Coupee, Saint Bernard, Saint Helena and 5 more6 hr
May 4, 12:19 PM CDTTornado WarningLIXLivingston26 min
May 4, 12:22 PM CDTSpecial Marine WarningLIX83 min
May 4, 12:55 PM CDTSevere Thunderstorm WarningLIXSaint John the Baptist50 min
May 4, 1:09 PM CDTSevere Thunderstorm WarningLIXJefferson, Saint Charles51 min
May 4, 1:12 PM CDTSpecial Marine WarningLIX93 min
May 4, 1:59 PM CDTSevere Thunderstorm WarningLIXSaint Bernard31 min
May 4, 2:27 PM CDTSevere Thunderstorm WarningLIXJefferson, Plaquemines48 min
May 4, 2:29 PM CDTFlash Flood WarningLIXJefferson, Orleans2 hr
May 4, 2:29 PM CDTFlash Flood WarningLIXJefferson, Orleans, Saint Bernard2 hr
May 4, 2:42 PM CDTSpecial Marine WarningLIX93 min
May 4, 3:07 PM CDTSevere Thunderstorm WarningLIXPlaquemines23 min
May 4, 4:10 PM CDTSpecial Marine WarningLIX2 hr

Nearby

Flash Flood Warnings in Louisiana, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.